It is currently Tue Aug 22, 2017 11:25 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Fri May 06, 2011 3:03 pm 
Offline
Average Poster
Average Poster

Joined: Fri May 06, 2011 2:03 pm
Posts: 9
Well hello everyone! I just joined this forum today, my good friend who recommended the doctor I see for suboxone, recommended this site! I just thought I would share my allergic reaction to suboxone with everyone, after reading I saw one person was allergic to the artificial sweetener used in suboxone.

When I first started Suboxone I was excited and ready to hit the ground running. The moment I put the first film under my mouth I fell in love with the taste, or so I thought. As the week progressed I started noticing some sores popping up under my tongue and on the inside of my cheeks. As I was coming off of opiates I was really anxious all the time and I eventually found myself gnawing at these sores on the inside of my mouth. Soon I had one sore that just got out of control and blew up. My lip swelled up and the next thing I knew I had sores all throughout my mouth, tonsils, and down inside of my throat.

It got to the point where I was so sick that I was running a 100+ degree fever for a 7 days. I went to the doctor and unfortunately MY doctor, Dr. P, was out of the office on vacation. I had to see some crummy family doctor I used to see back when I was younger. I specifically remember ditching this doctor because he was rude, accused me of snorting meth (in 7th grade, when in reality I suffer from unexpected nose bleeds so my nose is constantly dry and cracked, sucks!), constantly misdiagnosed, would never take the time to look at you in the face, the list just goes on. I warned this doctor my mouth smelt like rotting flesh as I couldn't brush my teeth due to having over 30 sores in my mouth, I couldn't even fully open my mouth due to having sores in the corners of my mouth, preventing me from opening fully. Anyways- I explain to him that I am in the worst pain of my life and ask for a shot of Toradol- which helped. He sent me on my way with a prescription of an antibiotic.

I ended up being sick for 10 days total, not eating for 8 of them, losing 25lbs and managed to lose my new job that I started just as I was getting on suboxone.

Well by the time day 8 came around I wasn't any better, we went back to the doctor. This doctor spent the time to look inside of my mouth, double checked it wasn't strep throat, and even went as far as bringing in two other doctors that were working in the after hours clinic that night to take a look at me. He believed that I was having an allergic reaction to the suboxone and that I needed to notify Dr. P immediately. He gave me a "magic mouth wash" and Toradol prescription and I was on my way. Well when I went back for my follow up visit, I mentioned to him that I had a severe break out and almost relapsed because I was in such bad pain that I would have done anything for some relief. He kind of passed it off like it was no big deal. I also mentioned to him every time I take a suboxone film, it causes my mouth to go numb. He kind of just shrugged that off as well.

I have an appointment next Friday (5/13) to see my doctor. I will be asking him to switch me over to Subutex and hopefully back to tablets. I learned that some doctors dont want to prescribe the tablets because they can still be abused by snorting them. GROSS! Hopefully something will come of this.

To this date I still get sores in my mouth, although not as bad as the ones I shared with you today.


Top
 Profile  
 
 Post subject: that's horrible
PostPosted: Sat May 07, 2011 8:18 am 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Nov 25, 2010 6:39 pm
Posts: 311
Hi,

Wow, what a nightmare for you. I hope you can get off of the films. Are you rinsing with hydrogen peroxide and water mix?
I hope your mouth is healing. I can't imagine how painful that must be.

I just wanted to also tell you, in case your dr didn't, if you have a tendency for bloody noses to use triple antibiotic ointment, especially at night. Just rub it around INSIDE your nose. And, get the Ocean spray, or some nasal saline. Using the antibiotic ointment will keep your nose moist and help stop bleeding due to cold, dry air. Humidifier, too, if it's really bad. (good for your skin as well!!)

I hope you feel better....


Top
 Profile  
 
 Post subject:
PostPosted: Sat May 07, 2011 11:38 am 
Offline
Average Poster
Average Poster

Joined: Fri May 06, 2011 2:03 pm
Posts: 9
It was quite the nightmare! I am fully recovered from the horrible experience. I want to get my doctor to switch me over Subutex, I'll be talking with him about it on Friday. I've heard that doctors are a little more hesitant about switching people over to tablet suboxone because of the potential of abuse.

I never heard about putting antibiotic ointment, I'll have to pick up some ocean spray. I have a humidifier that I use quite often for stuffy nose and all that jazz!

Thanks for the reply.

Canada


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon May 09, 2011 3:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Is there any way to contact your doc before Friday? I was just thinking of the fact that you may be experiencing symptoms you are not aware of (internal). Please keep us informed of what you learn!

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Wed Oct 12, 2011 2:51 am 
Offline
New Poster
New Poster

Joined: Wed Oct 12, 2011 2:49 am
Posts: 1
Strange that you had a reaction like that. I too had a reaction like that, but I wasn't on Suboxone at the time. Not only did it get me itchy, but my calves swole up, when I would itch I would get a welt, and my eyes turned very red. To this day, I have no idea what caused it. It was here one day, and gone the next. I didn't go to a hospital or doctor, except for my eyes. It was like I had pink eye. They gave me some drops and that was it.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Oct 13, 2011 5:34 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Wed Sep 28, 2011 4:24 pm
Posts: 19
Location: Oregon
Canada, you mentioned artificial sweetener in sub films? Can you tell me more about that please? I do not consume aspartame or other artificial sweeteners EVER, intentionally. It will be of great concern to me if sub films contain it... Anybody know how to get a hold of an ingredients list?
So sorry to hear about your painful experience...

_________________
When we remember we are all mad, the mysteries disappear and life stands explained.
Mark Twain


Top
 Profile  
 
 Post subject:
PostPosted: Fri Oct 21, 2011 5:23 pm 
Offline
One Month or More
One Month or More

Joined: Sun Oct 09, 2011 10:08 am
Posts: 30
there's lactose in suboxone tablets and subutex. That's very unfortunate because I am allergic to dairy! :cry:


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group